Tennessee, 2015

Tornadoes and Hail in Tennessee, July 14, 2015

July 14, 2015 · NWS OHX · 66 events in 23 counties and zones

The largest severe weather event of the 2015 spring and summer seasons struck Middle Tennessee during the afternoon and evening hours on July 14. As a weak cold front moved southward out of Kentucky, numerous supercell and multicell thunderstorms developed and moved southeast through the Mid State, producing two EF1 tornadoes, dozens of reports of large hail up to apple size, and widespread wind…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500,000
Crop damage
None recorded
Events
66

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

The largest severe weather event of the 2015 spring and summer seasons struck Middle Tennessee during the afternoon and evening hours on July 14. As a weak cold front moved southward out of Kentucky, numerous supercell and multicell thunderstorms developed and moved southeast through the Mid State, producing two EF1 tornadoes, dozens of reports of large hail up to apple size, and widespread wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 14, 11:43 AM CST, 52 minutes earlier.

Area forecast discussion, Jul 14, 11:43 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1243 PM CDT TUE JUL 14 2015

.AVIATION UPDATE...

MAIN CONCERN FOR THE TAF PERIOD WILL BE STORMS THIS AFTERNOON
PARTICULARLY FOR BNA AND CSV. PLACED TEMPO GROUP AT THOSE TWO
TERMINALS AND LEFT VCTS AT CKV DUE TO LOWER PROBABILITY. SFC FRONT
AND ASSOCIATED WIND SHIFT WILL SLOWLY MOVE SOUTH THROUGHOUT THE
OVERNIGHT HOURS. LOW CIGS AND VIS WILL BE AN ISSUE FOR THE AREAS
THAT SEE RAIN THIS EVENING. DROPPED BNA TO MVFR AND CSV TO LIFR.
CONDITIONS WILL IMPROVE BY MID MORNING TOMORROW. BEHIND THE FRONT
WINDS WILL BE OUT OF THE NORTH TOMORROW AT 5-10 KTS.

REAGAN

&&

.PREV DISCUSSION... /ISSUED 1045 AM CDT TUE JUL 14 2015/

UPDATE...

A WARM, MUGGY AIR MASS CURRENTLY RESIDES OVER MIDDLE TN AHEAD OF
A WEAK SFC FRONT THAT WILL SLIDE SE THROUGHOUT THE DAY TOWARD THE
AREA. MORNING CONVECTION THAT AFFECTED THE NORTHEASTERN COUNTIES
HAS NOW MOVED EAST INTO MRX'S CWA. ACROSS MIDDLE TN AN ALREADY
UNSTABLE ENVIRONMENT EXISTS WITH 2000-3000 J/KG OF MLCAPE AND A
WEAK SFC BASED CAP.  BY 18Z 3500-4000 J/KG OF MLCAPE WILL BE IN
PLACE WITH NO CIN REMAINING. STORMS COULD INITIATE ALONG ANY
RESIDUAL OUTFLOW BOUNDARIES PARTICULARLY TOWARD THE PLATEAU FROM
THE MORNING CONVECTION. HRRR HAS BEEN CONSISTENTLY PRODUCING
CONVECTION BY EARLY AFTERNOON ALONG THE I-40 CORRIDOR AND THEN
PUSHING SOUTH. ANOTHER ROUND OF STORMS IS POSSIBLE LATER THIS
EVENING AFTER 00Z ASSOCIATED WITH THE SFC FRONT. ALL MODES OF
SEVERE WEATHER ARE POSSIBLE TODAY. THE 12Z OHX RAOB INDICATED 40
KTS OF EFFECTIVE BULK SHEAR WHICH IS SUFFICIENT TO SUPPORT
ROTATING UPDRAFTS CAPABLE OF PRODUCING LARGE HAIL DESPITE A WARM
THERMAL PROFILE. THE TORNADO THREAT WOULD BE MORE CONDITIONAL ON
INTERACTIONS WITH RESIDUAL OUTFLOW BOUNDARIES. DAMAGING WINDS WILL
BECOME THE DOMINANT THREAT ONCE COLD POOLS CONGEAL AND LINE
SEGMENTS BECOME THE MODE OF CHOICE.

AS FAR AS THE GRIDS...FORECAST LOOKS IN GOOD SHAPE. ONLY MINOR
TWEAKS WERE MADE.

REAGAN

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      74  91  70  91 /  50  20  10  10
CLARKSVILLE    73  89  69  90 /  50  20  10  10
CROSSVILLE     69  84  65  84 /  60  20  10  10
COLUMBIA       74  93  70  92 /  50  30  10  10
LAWRENCEBURG   74  93  70  92 /  50  30  10  10
WAVERLY        74  91  70  91 /  50  20  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

10
Hazardous weather outlook, Jul 14, 4:00 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT TUE JUL 14 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-151000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MIDDLE TENNESSEE
THROUGH TONIGHT. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT
DO OCCUR WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES.

FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION...
AFTERNOON HEAT INDEX VALUES TODAY WILL RANGE FROM 100 TO
105 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION...
AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105
DEGREES FRIDAY AFTERNOON THROUGH MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVIATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Jul 14, 6:59 AM CST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
759 AM CDT TUE JUL 14 2015

TNZ011-034-066-141345-
CUMBERLAND TN-FENTRESS TN-PICKETT TN-
759 AM CDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUMBERLAND...
FENTRESS AND SOUTHWESTERN PICKETT COUNTIES UNTIL 845 AM CDT...

AT 759 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
BYRDSTOWN TO 6 MILES WEST OF HELENWOOD...AND MOVING SOUTHEAST AT 45
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...FAIRFIELD GLADE...ALLARDT...GRIMSLEY...SLATE SPRINGS AND
CLARKRANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3637 8470 3637 8473 3633 8474 3632 8479
      3630 8480 3628 8488 3624 8488 3621 8491
      3615 8491 3608 8483 3609 8480 3600 8472
      3593 8469 3597 8498 3636 8512 3640 8512
      3655 8519 3643 8470 3641 8466 3640 8466
TIME...MOT...LOC 1259Z 332DEG 38KT 3648 8507 3638 8466

13
Special weather statement, Jul 14, 11:50 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1250 PM CDT TUE JUL 14 2015

TNZ011-034-141815-
FENTRESS TN-PICKETT TN-
1250 PM CDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FENTRESS AND
NORTHEASTERN PICKETT COUNTIES UNTIL 115 PM CDT...

AT 1250 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF JAMESTOWN...MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PICKETT STATE PARK.

LAT...LON 3642 8490 3661 8495 3661 8492 3660 8479
      3650 8472 3643 8469 3641 8466
TIME...MOT...LOC 1750Z 270DEG 36KT 3652 8483

MR3

The radar

The Nashville radar (KOHX), 127 km away, was scanning. The volume nearest the first event began at 18:35 UTC.

Open the radar archive at this moment

Event by event

40 thunderstorm wind, 19 hail, 3 tornado, 3 funnel cloud, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Pickett

When
July 14, 12:35 PM CST to 12:45 PM CST
Where
Pickett County, 1.01 mi WSW of Boom to 0.51 mi ESE of Eastport
Measured
56 kt (64 mph) estimated gust
Property damage
$100,000
Reported by
Newspaper
Coordinates
36.516, -85.188

Strong to severe winds associated with the rear flank downdraft of a supercell blew down numerous trees across southern Pickett County. Several trees were blown down on Hill Cemetary Road, and another tree fell and blocked Cherry Tree Lane near the Oak Grove Cemetary. A barn was damaged at the south end of Tompkins Lane. A tree fell on a home at 525 Tallman Lane causing significant damage, and another tree fell on a cabin on Eastport Road crushing part of the building. A marina broke away from shore at East Port Marina causing minor damage.

Tornado, Pickett

When
July 14, 12:46 PM CST to 12:51 PM CST
Where
Pickett County, 1.38 mi ESE of Oak Grove to 1.86 mi ESE of Eastport
Rating
EF0
Path length
3.8 mi
Path width
200 yd
Continued into
Fentress, Tn (OHX)
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
36.492, -85.127

An EF0 tornado touched down on Dale Hollow Lake south of Byrdstown then moved southeast across far southern Pickett County into western Fentress County before lifting southwest of Jamestown. Several trees were snapped and uprooted along Winningham Road and Robbinstown Road before the tornado moved into Fentress County. Photos of the tornado were taken from Midway and Alpine, and the tornado was reportedly visible from Moodyville.

Tornado, Fentress

When
July 14, 12:51 PM CST to 1:05 PM CST
Where
Fentress County, 1.32 mi NW of Riverton to 1.99 mi SE of Boatland
Rating
EF1
Path length
6.73 mi
Path width
300 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.443, -85.098

A tornado moved southeast out of far southern Pickett County into western Fentress County and strengthened to EF1 intensity. One home on Riverton Road suffered moderate roof and siding damage, and a nearby mobile home had minor roof damage. Numerous trees and power lines were blown down on Riverton Road and Highway 52 with both roadways blocked and closed. More trees were snapped and uprooted on Manson Road and Boatland Road before the tornado lifted around 6 miles southwest of Jamestown. Maximum winds were estimated at 95 mph.

Hail, Fentress

When
July 14, 12:52 PM CST
Where
Fentress County, Grimsley
Measured
1.75 in hail
Reported by
Public
Coordinates
36.270, -84.980

Hail, Fentress

When
July 14, 12:55 PM CST
Where
Fentress County, 1.17 mi W of Roslin
Measured
2.5 in hail
Property damage
$5,000
Reported by
CoCoRaHS
Coordinates
36.233, -84.941

Tennis ball size hail was reported by CoCoRaHS Station Clarkrange 6.0 NE on Keri Lane. Several vehicles suffered dents.

Thunderstorm Wind, Clay

When
July 14, 12:55 PM CST
Where
Clay County, 2.04 mi NE of Midway
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.590, -85.573

A tree was blown down in the 2000 block of Highway 52.

Thunderstorm Wind, Sumner

When
July 14, 1:05 PM CST
Where
Sumner County, 1.52 mi NNE of Trousdale
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
36.421, -86.393

Trees were blown down on Highway 31E between Gallatin and Bethpage.

Hail, Fentress

When
July 14, 1:06 PM CST
Where
Fentress County, Jamestown
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.430, -84.920

Quarter size hail was reported in downtown Jamestown.

Hail, Jackson

When
July 14, 1:08 PM CST
Where
Jackson County, Dodson Branch
Measured
1.25 in hail
Reported by
Social Media
Coordinates
36.320, -85.530

Facebook photos showed half dollar size hail fell in Dodson Branch.

Thunderstorm Wind, Overton

When
July 14, 1:13 PM CST
Where
Overton County, 2.88 mi NNE of Poplar Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.366, -85.454

A fallen tree blocked and closed Greenbriar Road in Hilham.

Hail, Fentress

When
July 14, 1:15 PM CST
Where
Fentress County, Clarkrange
Measured
1.25 in hail
Reported by
Public
Coordinates
36.180, -85.020

Half dollar size hail was reported covering the ground in Clarkrange.

Thunderstorm Wind, Overton

When
July 14, 1:17 PM CST
Where
Overton County, 0.83 mi SE of Sulphur
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.291, -85.359

Fallen trees and power lines blocked and closed Stanley Carr Subdivision Road in Rickman.

Thunderstorm Wind, Overton

When
July 14, 1:18 PM CST
Where
Overton County, 1.34 mi ESE of Sulphur
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.289, -85.350

Fallen trees and power lines blocked and closed Bruce Lane in Rickman.

Hail, Williamson

When
July 14, 1:18 PM CST
Where
Williamson County, 3.44 mi NNE of Forest Home
Measured
1.75 in hail
Reported by
Social Media
Coordinates
36.023, -86.898

Twitter reports indicated quarter to golf ball size hail fell at the Old Natchez Country Club.

Thunderstorm Wind, Overton

When
July 14, 1:20 PM CST
Where
Overton County, 0.85 mi NE of Big Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.440, -85.261

A fallen tree blocked and closed Monroe Branch Lane in Monroe.

Hail, Dickson

When
July 14, 1:20 PM CST
Where
Dickson County, Tennessee City
Measured
1.75 in hail
Reported by
Social Media
Coordinates
36.100, -87.520

Facebook reports indicated golf ball size hail fell near Tennessee City.

Hail, Davidson

When
July 14, 1:20 PM CST
Where
Davidson County, 1.19 mi SW of Vaughns Gap
Measured
1 in hail
Reported by
Social Media
Coordinates
36.059, -86.896

Twitter reports indicated quarter size hail with some larger hail stones fell at Percy Warner Park.

Thunderstorm Wind, Overton

When
July 14, 1:21 PM CST
Where
Overton County, 0.82 mi NNE of Monroe
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.441, -85.244

A fallen tree blocked and closed Post Office Lane in Monroe.

Hail, Putnam

When
July 14, 1:25 PM CST
Where
Putnam County, Algood
Measured
1.75 in hail
Reported by
Social Media
Coordinates
36.200, -85.430

Facebook photos and media reports indicate quarter to golf ball size hail fell in Algood.

Hail, Williamson

When
July 14, 1:25 PM CST
Where
Williamson County, 2.8 mi N of Berrys Chapel
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
36.010, -86.883

A TV meteorologist reported golf ball size hail in the Grassland area.

Thunderstorm Wind, Wilson

When
July 14, 1:30 PM CST
Where
Wilson County, 2.4 mi ESE of La Guardo
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.284, -86.392

Trees were uprooted and power lines blown down at Coles Ferry Pike and Academy Road.

Thunderstorm Wind, Wilson

When
July 14, 1:30 PM CST
Where
Wilson County, 2.01 mi SSE of La Guardo
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
36.275, -86.411

Trees and power lines were blown down along Double Log Cabin Road.

Thunderstorm Wind, Dickson

When
July 14, 1:35 PM CST
Where
Dickson County, Dickson
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.080, -87.380

Several trees were blown down in Dickson with one tree falling onto a house.

Hail, Wilson

When
July 14, 1:35 PM CST
Where
Wilson County, 3.26 mi NE of Hunters Pt
Measured
1.5 in hail
Reported by
Social Media
Coordinates
36.330, -86.224

Facebook photos showed hail up to ping pong ball size fell across far northeast Wilson County.

Thunderstorm Wind, Wilson

When
July 14, 1:35 PM CST
Where
Wilson County, 0.41 mi E of Oakland
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.271, -86.343

Trees were uprooted and power lines blown down at Coles Ferry Pike and Berea Church Road.

Funnel Cloud, Williamson

When
July 14, 1:36 PM CST
Where
Williamson County, 2.62 mi NNW of Mallorys
Reported by
Trained Spotter
Coordinates
35.986, -86.814

Wall cloud with funnel cloud reported by numerous spotters just north of Cool Springs.

Thunderstorm Wind, Wilson

When
July 14, 1:40 PM CST
Where
Wilson County, 2.02 mi SSE of Holloway
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.125, -86.301

Trees and power lines were blown down along Rocky Valley Road.

Hail, Putnam

When
July 14, 1:43 PM CST
Where
Putnam County, 1.62 mi NNE of Double Spgs
Measured
1.75 in hail
Reported by
CoCoRaHS
Coordinates
36.192, -85.592

Golf ball size hail was reported by CoCoRaHS station Cookeville 5.4 WNW.

Hail, Putnam

When
July 14, 1:45 PM CST
Where
Putnam County, Monterey
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.150, -85.270

Hail, Putnam

When
July 14, 1:45 PM CST
Where
Putnam County, Algood
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.200, -85.430

Thunderstorm Wind, Smith

When
July 14, 1:48 PM CST
Where
Smith County, 1.96 mi S of Rock City
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
36.242, -86.056

Facebook reports indicate large trees were blown down on Rawls Creek Road with the roadway blocked and closed.

Tornado, Putnam

When
July 14, 1:49 PM CST to 1:55 PM CST
Where
Putnam County, 0.13 mi NE of Double Spgs to 2.34 mi WSW of Holladay
Rating
EF1
Path length
2.76 mi
Path width
150 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
36.171, -85.598

An EF1 tornado touched down near Double Springs Road and Highway 70 then moved southeast across Hawkins Crawford Road and Buffalo Valley Road before lifting near I-40 and Park West Drive. A total of 30 homes, barns, and outbuildings suffered minor to moderate damage along the path, and 1 business on Buffalo Valley Road suffered extensive damage. Numerous trees and power lines were also blown down which blocked and closed Double Springs Road, Hawkins Crawford Road, and the railroad tracks north of Thelma Road. Maximum winds were estimated near 105 mph.

Hail, Putnam

When
July 14, 1:50 PM CST
Where
Putnam County, Cookeville
Measured
3 in hail
Reported by
Social Media
Coordinates
36.170, -85.500

Facebook photos and media reports indicated hail ranging from golf ball size up to apple size fell in parts of Cookeville. Damage from the hail was not reported and is unknown.

Lightning, Williamson

When
July 14, 1:50 PM CST
Where
Williamson County, 4.84 mi NE of Berrys Chapel
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.022, -86.822

Lightning struck a home at 505 Granny White Pike and started a fire with minor damage.

Thunderstorm Wind, Williamson

When
July 14, 1:51 PM CST
Where
Williamson County, 4.43 mi N of Mallorys
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.014, -86.789

Twitter tSpotter reports indicated several large trees were uprooted at the Turner Farm east of the Murray Lane and Franklin Pike intersection.

Hail, Davidson

When
July 14, 1:51 PM CST
Where
Davidson County, 0.64 mi NNW of Newsom
Measured
1 in hail
Reported by
Social Media
Coordinates
36.089, -87.004

Quarter size and slightly large hail was reported in the Riverwalk subdivision in Bellevue.

Thunderstorm Wind, Davidson

When
July 14, 1:55 PM CST
Where
Davidson County, Brentwood
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.030, -86.780

Numerous trees and power lines were down across Brentwood including on Heathrow Blvd, Stewart Lane, and Meadowlark Lane.

Thunderstorm Wind, Humphreys

When
July 14, 1:55 PM CST
Where
Humphreys County, Buffalo
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.880, -87.830

A large tree was blown down in the Buffalo community.

Thunderstorm Wind, Davidson

When
July 14, 1:55 PM CST to 2:10 PM CST
Where
Davidson County, 1.79 mi W of West Meade to 1.06 mi ENE of Berry Hill
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
36.122, -86.952

A large downburst struck much of southwest Nashville causing widespread wind damage. Four homes were damaged by falling trees in Belle Meade and Forest Hills, and two other homes were damaged by falling trees on Marengo Lane in Berry Hill. A church was also damaged by a falling tree on 9th Avenue South. Dozens of trees and power lines were blown down across Midtown Nashville, Vanderbilt University, Belle Meade, Green Hills, Forest Hills, and Berry Hill. Numerous roads were blocked and closed by downed trees and power lines, including West End Avenue near I-440, Woodmont Blvd at Valley Brook Road, Alabama Avenue, Compton Road, Robin Road, and the 300 block of Belle Meade Blvd. Winds were estimated up to 70 mph.

Funnel Cloud, Wilson

When
July 14, 2:00 PM CST
Where
Wilson County, 1.7 mi SSE of Holloway
Reported by
Trained Spotter
Coordinates
36.128, -86.306

A funnel cloud was reported south of Lebanon.

Thunderstorm Wind, Hickman

When
July 14, 2:00 PM CST
Where
Hickman County, Nunnelly
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
35.870, -87.480

Twitter reports indicated power lines were blown down with power outages in Nunnelly, along with dime size hail.

Thunderstorm Wind, Smith

When
July 14, 2:00 PM CST
Where
Smith County, Grant
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
36.180, -86.080

Trees were blown down in Grant.

Thunderstorm Wind, Wilson

When
July 14, 2:00 PM CST
Where
Wilson County, Watertown
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
36.100, -86.130

Power lines were blown down with power outages in and around Watertown.

Hail, Putnam

When
July 14, 2:15 PM CST
Where
Putnam County, 0.64 mi NW of Burnett
Measured
1.75 in hail
Reported by
Social Media
Coordinates
36.076, -85.408

Facebook reports indicated golf ball size hail fell on Phifer Mountain.

Thunderstorm Wind, Davidson

When
July 14, 2:15 PM CST
Where
Davidson County, 4.79 mi W of La Vergne
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.015, -86.666

A tree was blown down in Lake Forest Estates.

Thunderstorm Wind, Rutherford

When
July 14, 2:20 PM CST
Where
Rutherford County, 0.97 mi NNW of Sandhill
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
36.042, -86.559

Three trees were blown down at Stones River Road and Lavergne Lane with one tree falling on a house.

Funnel Cloud, Rutherford

When
July 14, 2:23 PM CST
Where
Rutherford County, 1.04 mi SE of Blackman
Reported by
Trained Spotter
Coordinates
35.868, -86.509

A trained spotter filmed a rotating wall cloud and funnel cloud along Highway 840 west of Murfreesboro.

Thunderstorm Wind, Dekalb

When
July 14, 2:25 PM CST
Where
Dekalb County, 1.83 mi NE of Evins Mill
Measured
64 kt (74 mph) measured gust
Property damage
$3,000
Reported by
Social Media
Coordinates
35.951, -85.760

A twitter report indicated a 74 mph wind gust was measured on a home weather station on Adcock Cemetery Road. Trees were also blown down along the roadway.

Thunderstorm Wind, Rutherford

When
July 14, 2:25 PM CST
Where
Rutherford County, Smyrna
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.980, -86.530

A Facebook report indicated a tree was blown down in the backyard of a home in Smyrna.

Thunderstorm Wind, Dekalb

When
July 14, 2:30 PM CST
Where
Dekalb County, 0.49 mi S of Jefferson
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
35.893, -85.730

Numerous trees were blown down in the Jefferson Road area.

Thunderstorm Wind, White

When
July 14, 2:30 PM CST
Where
White County, 1.76 mi WNW of Cassville
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
35.962, -85.628

A large garage door was blown off at Luna Motorsports on Marcum Road at Highway 70.

Hail, White

When
July 14, 2:35 PM CST
Where
White County, De Rossett
Measured
1.75 in hail
Reported by
Social Media
Coordinates
35.950, -85.300

Facebook reports indicated golf ball size hail fell in the Derossett and Bondecroft communities.

Thunderstorm Wind, White

When
July 14, 2:35 PM CST
Where
White County, 0.42 mi N of Cassville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
35.956, -85.601

Trees were blown down onto power lines and blocked Will Thompson Road.

Thunderstorm Wind, White

When
July 14, 2:42 PM CST
Where
White County, Quebeck
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
35.820, -85.570

Numerous trees were blown down across western White County.

Thunderstorm Wind, Warren

When
July 14, 2:58 PM CST
Where
Warren County, 1.02 mi SW of Evanston
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
35.791, -85.894

Trees were blown down at Short Mountain Road at West Green Hill Road.

Thunderstorm Wind, Warren

When
July 14, 3:00 PM CST
Where
Warren County, 2.83 mi NNE of Evanston
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.838, -85.861

The roof was blown off a barn at West Green Hill Road and Campbell Road.

Thunderstorm Wind, Warren

When
July 14, 3:00 PM CST
Where
Warren County, 1.78 mi SE of Bratchers Xrds
Measured
56 kt (64 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
35.750, -85.900

The roof was blown off a barn and numerous tree limbs were blown down on Pigeon Hill Road.

Thunderstorm Wind, Warren

When
July 14, 3:05 PM CST
Where
Warren County, 0.3 mi SSE of Crisp Spg
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.666, -85.878

A Facebook photo showed a large tree was blown down and blocked Crisp Springs Road near the Crisp Springs Market.

Thunderstorm Wind, Warren

When
July 14, 3:10 PM CST
Where
Warren County, 1.02 mi SW of Evanston
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
35.791, -85.894

Trees were blown down at Shelbyville Road and Old Nashville Highway.

Thunderstorm Wind, Marshall

When
July 14, 3:20 PM CST
Where
Marshall County, Lewisburg
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.450, -86.800

A Facebook photo showed a tree blown down in Lewisburg.

Thunderstorm Wind, Maury

When
July 14, 3:30 PM CST
Where
Maury County, Theta
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
35.780, -87.050

A Facebook report indicated several trees were blown down near Theta.

Thunderstorm Wind, Coffee

When
July 14, 3:46 PM CST
Where
Coffee County, 1.49 mi SSW of Forest Mill
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.501, -86.061

A large tree was blown down at the Riddle Road and Highway 55 intersection.

Hail, Coffee

When
July 14, 3:51 PM CST
Where
Coffee County, 2 mi E of Manchester
Measured
0.88 in hail
Reported by
Social Media
Coordinates
35.480, -86.044

Thunderstorm Wind, Coffee

When
July 14, 4:05 PM CST to 4:15 PM CST
Where
Coffee County, 1.69 mi W of Hillsboro to 1.04 mi NNE of Betsy Willis
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Social Media
Coordinates
35.420, -86.010

Reports from Facebook, Twitter, and broadcast media indicate a large downburst struck the Hillsboro area along the I-24 corridor from Aedc Road southeastward to Stephenson Road. Dozens of trees were snapped or uprooted, blocking and closing numerous roadways including Love Lane Road, Winchester Highway, Limbo Drive, Oakley Street, Prairie Plains Road, and Stephenson Road. Many of the trees fell on homes and vehicles in the area around Limbo Road near the center of the downburst. Based on damage photos, winds were estimated to range between 60 and 80 mph.

Thunderstorm Wind, Lawrence

When
July 14, 4:10 PM CST
Where
Lawrence County, Lawrenceburg
Measured
48 kt (55 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
35.250, -87.330

A few trees were blown down across Lawrence County including on Bealer Road, Dugout Road, and Winfall Road.

Thunderstorm Wind, Wayne

When
July 14, 4:35 PM CST
Where
Wayne County, Cypress Inn
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.020, -87.820

A trained spotter relayed a report of an estimated 60 mph wind gust in southern Wayne County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2015Every state in 2015This day in weather historyThe tornado archive for Tennessee, 2015Warnings in Tennessee, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595829, 595840, 595845, 595853, 595856, 595860, 595861, 595862, 595863, 595864, 595857, 595872, 595865, 595876, 595868, 595878, 595879, 595874, 595882, 595883, 596023, 596042, 595885, 595889, 596025, 595886, 596032, 595890, 595891, 596038, 595892, 595893, 596014, 596016, 596029, 596031, 596030, 596037, 596041, 596026, and more.